Alert archive / Michigan / Wind Advisories in 2022

Wind Advisory 8, NWS Detroit, MI

November 4, 202217 counties in Michigan

NWS Detroit, MI issued this wind advisory at Nov 4, 2022, 1:32 PM EDT for 17 counties in Michigan. It took effect at Nov 5, 2022, 11:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2022, 1:32 PM EDT (17:32 UTC)
In effect from
Nov 5, 2022, 11:00 AM EDT
Expired
Nov 5, 2022, 9:00 PM EDT
In force
10 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

954 
WWUS73 KDTX 041732
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
132 PM EDT Fri Nov 4 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-050815-
/O.NEW.KDTX.WI.Y.0008.221105T1500Z-221106T0100Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-
Lenawee-Monroe-
Including the cities of Midland, Bay City, Bad Axe, Saginaw, 
Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, 
Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe
132 PM EDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Michigan.

* WHEN...From 11 AM to 9 PM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
165 
WWUS73 KDTX 050707
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
307 AM EDT Sat Nov 5 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-052000-
/O.CON.KDTX.WI.Y.0008.221105T1500Z-221106T0100Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-
Lenawee-Monroe-
Including the cities of Midland, Bay City, Bad Axe, Saginaw, 
Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, 
Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe
307 AM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM EDT THIS EVENING...

* WHAT...Southerly winds 20 to 30 mph with gusts around 50 mph 
  expected.

* WHERE...All of southeast Michigan.

* WHEN...From 11 AM this morning to 9 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
801 
WWUS73 KDTX 051944
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
344 PM EDT Sat Nov 5 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-060100-
/O.CON.KDTX.WI.Y.0008.000000T0000Z-221106T0100Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-
Lenawee-Monroe-
Including the cities of Midland, Bay City, Bad Axe, Saginaw, 
Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, 
Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe
344 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...Southerly winds 20 to 30 mph with gusts around 50 mph 
  expected.

* WHERE...All of southeast Michigan.

* WHEN...From 11 AM this morning to 9 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The highest gust potential will be
  associated with a thunderless line of convection that will move
  through the area between 5 pm and 9 pm. Locally higher gusts up
  to 55 mph or greater will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
186 
WWUS73 KDTX 051948 CCA
NPWDTX

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Detroit/Pontiac MI
348 PM EDT Sat Nov 5 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-060100-
/O.COR.KDTX.WI.Y.0008.000000T0000Z-221106T0100Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-
Lenawee-Monroe-
Including the cities of Midland, Bay City, Bad Axe, Saginaw, 
Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, 
Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe
348 PM EDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...Southerly winds 20 to 30 mph with gusts around 50 mph 
  expected.

* WHERE...All of southeast Michigan.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The highest gust potential will be
  associated with a thunderless line of convection that will move
  through the area between 5 pm and 9 pm. Locally higher gusts up
  to 55 mph or greater will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
527 
WWUS73 KDTX 060057
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
857 PM EDT Sat Nov 5 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-060200-
/O.EXP.KDTX.WI.Y.0008.000000T0000Z-221106T0100Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-
Lenawee-Monroe-
Including the cities of Midland, Bay City, Bad Axe, Saginaw, 
Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, 
Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe
857 PM EDT Sat Nov 5 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 6:58 AM EDT, 6 hours 34 minutes earlier.

Area forecast discussion, Nov 4, 6:58 AM EDT, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
658 AM EDT Fri Nov 4 2022

.AVIATION...

Very dry low level conditions within a modestly gusty southerly flow
will mark this mild autumn environment. This will ensure VFR
conditions hold through tonight. A brief increase in mid level cloud
will accompany pockets of thicker cirrus at times, particularly this
afternoon and evening. This moisture may prove sufficient toward
generating a few showers invof MBS. A diurnal increase in gustiness
peaking around or just above 20 knots. Winds will remain strong just
off the surface, but enough potential at this stage for adequate
mixing to maintain some gustiness precludes an introduction of low
level wind shear tonight.

DTW THRESHOLD PROBABILITIES...

* None

&&

.PREV DISCUSSION...
Issued at 330 AM EDT Fri Nov 4 2022

DISCUSSION...

With no fog to start the day, temperatures should reach into the
lower 70s today, as 925 MB temps reach and slightly exceed 16 C.
Increasing clouds during the day will be the main hindrance from
temps going higher, especially across the northwest/Tri-Cities
region where a shower or two is even possible.

Strong height falls ejecting northeast out of the southern Plains
today and tracking through the Western Great Lakes on Saturday. Very
impressive 6 hr height fall center (~200 M) to track through the
upper Peninsula of Michigan. The euro ensemble members are clustered
nicely with the location of the surface low over Wisconsin and
through western U.P, but still some significant differences in the
magnitude of the low as an even deeper low takes shape over the
northern Rockies. The interaction of these two strong storm
systems/upper level jets still needs to be fine tuned. With the
moisture plume/PW values up around 1.5 inches Saturday afternoon,
record setting for early November, showers are expected to develop
with the isentropic ascent/frontal convergence. Fortunately, positive
showalter index with just some modest surface based capes (50-100
J/kg) with the cold front. However, with 50 knots of flow noted at
925 MB, even with the weakening post frontal cold advection, brief
gusts at or above 45 mph appear to be a good bet, even within the
warm sector (assuming the low deepens at or below 985 MB). The 00z
operational Euro coming in with 982 MB low over Lake Superior by 00z
Sunday and a corresponding 26 MB 6hr rise/fall pressure couplet,
supportive of wind gusts aoa 45 mph, with gusts up to 50 mph over
the Saginaw Valley with the favorable southwest flow during the
afternoon. However, the 00z NAM is a bit slower and and argues for
strongest winds late in the day/early Saturday evening. Since this is
a period 3 forecast, will defer to the day shift to issue wind
advisory.

Negative upper level PV advection/height rises for Sunday as the
next strong height fall center tracks just north of Lake Superior
with pronounced mid level dry (40 C dew pt depression) slot tracking
through Great Lakes region. The surface cold front looks to washing
out over southern Lower Michigan Sunday evening, allowing for the
much above normal temperatures to continue into next week.

MARINE...

Ridge of high pressure continues to produce dry weather outside of
northern and portions of central Lake Huron, while southwesterly
flow remains in control. Idealized fetch over central and portions
of northern Lake Huron will bring sustained winds to or slightly
above 20 knots, but otherwise lighter winds hold across the open
waters. Better moisture will fill in over the ridge across northern
Lake Huron, which brings likely rain chances by the afternoon and
evening across northern Lake Huron.

Low pressure will move in across Wisconsin on Saturday, with a very
strong low-level jet filling in ahead of the low, over the Great
Lakes. This will reinforce warmer air over the cooler waters which
will bring stable over water conditions. However, the strength of
the low-level wind field in conjunction with an increasing pressure
gradient brings moderate confidence to see sustained wind speeds
nearing 30 knots, with gust potential to 35 knots, by late morning
Saturday. Once the low pressure system draws north into Lake
Superior late Saturday, a cold front will move from west to east
from Lake Michigan to Lake Huron. This front is expected to quickly
move through Lake Huron between 00Z to 04Z. Mixing depths will
briefly punch into the stronger winds aloft along and immediately
behind the front, which will bring a higher confidence window to see
gusts to gales, including isolated high-end gales, to 40+ knots. A
Gale Watch is in effect for all open water zones as a result, from
Saturday morning to Saturday night.

Winds will quickly mix out behind the cold front through early
Sunday morning which will end any prolonged chances for gales.
Elevated wind speeds will hold on over northern Lake Huron where
westerly flow with cooler air resides, but otherwise dry weather and
well above normal temperatures fill back in over the Great Lakes
through the middle of next week.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Watch from Saturday afternoon through late Saturday night for
     LHZ361-362.

     Gale Watch from Saturday morning through late Saturday night for
     LHZ363-421-422-441>443-462>464.

Lake St Clair...Gale Watch from Saturday morning through Saturday evening for
     LCZ460.

Michigan waters of Lake Erie...Gale Watch from Saturday morning through Saturday evening for
     LEZ444.

&&

AVIATION.....MR
DISCUSSION...SF
MARINE.......AM

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Nov 4, 10:22 AM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Detroit/Pontiac MI
1022 AM EDT Fri Nov 4 2022

MIZ047>049-053>055-060>063-068>070-075-076-082-083-051430-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
1022 AM EDT Fri Nov 4 2022

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong southerly winds developing on Saturday with gusts of 40-50
mph expected, shifting to the southwest by early Saturday evening.
Minor tree damage is possible, with small branches coming down.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-051430-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
1022 AM EDT Fri Nov 4 2022

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Small Craft Advisories are in effect through tonight for the Lake
Huron nearshore waters from Port Austin to Port Huron. Please refer
to the latest marine headlines and forecasts for additional details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gale Warnings are in effect for all of the Lake Huron basin, Lake St.
Clair, and western Lake Erie Saturday into early Sunday morning.
Please refer to the latest marine headlines and forecasts for
additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

IRL

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 10:13 AM EDTGale WarningDTX46 hr
Nov 4, 10:13 AM EDTSmall Craft AdvisoryDTX22 hr

Nearby

Wind Advisories in Michigan, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.